Ask a Neurologist. Get Answers to Your Neurology Questions.
Hello and welcome. 'm Dr Chip
First off, I don't think this was from a ruptured Baker's cyst--way to much edema fluid involved there.
This definitely sounds like a septic infected joint--perhaps from the injection.
You need an aspiration of the fluid and have that sent for cultures and sensitivities as well as an MRI of the knee to check for a torn meniscus or cruciate ligament--that would account for the pop you felt. Also--the Enbrel makes you more susceptible to infections.
I formerly was a trauma surgeon and critical care specialist so I do know about joint problems.
Please let me know if you need more information.
I don't think any of this is related to your AK.
Hi again. Your primary care doc or the rheumatologist can order the MRI and there's more than enough of a case for it here that I don't think approval will be a problem. Since we may be dealing with a septic joint I'd consider that an emergency and so I'd suggest the ER for the aspiration, and there really wouldn't be much of a risk for nerve damage if it were done properly.
Keep in touch and let me know how things go.
Hi again. This may not be a septic joint but considering the entire scenario, I can't rule that out so it would be best to get to the ER